Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
CWD Answers Archives

Review the entire archive according to the date it was posted.

CWD_Answers_Icon
February 16, 2002

Complications

advertisement
Question from Winston-Salem, North Carolina, USA:

Since my blood sugars were are getting outrageously low even when I ate whatever I want now I am not taking insulin. Since I stopped taking insulin, whenever I am sitting with my feet not touching anything I get this throbbing pain in my heels and my feet get extremely red!

What is wrong with my feet — is it diabetes-related? Is it because I stopped taking insulin?

Answer:

From: DTeam Staff

Your feet are adjusting to the high sugars. You have not had diabetes long enough to have developed permanent neuropathy. I anticipate, with better blood sugar control, this will go away. In the meantime, tell your parents and your doctor about the pain because there are medications which will help.

JTL
Additional comments from Dr. John Schulga:

It is difficult to know what is happening to your feet without seeing them. You should get them checked out by your doctor.

JS